Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 65, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2025, 5:36 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2025, 5:36 PM MST (00:36 UTC)
- Expired
- Sep 3, 2025, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3006 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WGUS55 KVEF 040036
FFWVEF
AZC015-040345-
/O.NEW.KVEF.FF.W.0065.250904T0036Z-250904T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
536 PM PDT Wed Sep 3 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 845 PM MST.
* At 536 PM MST, Doppler radar indicated thunderstorms have reformed
over the Hualapai Mountains and will likely produce flash flooding
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Wild Cow Campground, Hualapai Mountain Park, Dw Ranch Road, and
Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3492 11399 3519 11394 3516 11373 3488 11373
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG2 follow-up statements
795
WGUS75 KVEF 040155
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
655 PM PDT Wed Sep 3 2025
AZC015-040345-
/O.CON.KVEF.FF.W.0065.000000T0000Z-250904T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
655 PM MST Wed Sep 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST THIS
EVENING FOR SOUTHERN MOHAVE COUNTY...
At 655 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 0.75 inches of rain
have fallen with this second round of storms and a total of 1.00 to
2.00 inches of total rainfall today. Areas of flash flooding is
likely.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Wild Cow Campground, Hualapai Mountain Park, Dw Ranch Road and
Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3492 11399 3519 11394 3516 11373 3488 11373
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AG508 WGUS75 KVEF 040335 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 835 PM PDT Wed Sep 3 2025 AZC015-040345- /O.EXP.KVEF.FF.W.0065.000000T0000Z-250904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 835 PM MST Wed Sep 3 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST THIS EVENING FOR SOUTHERN MOHAVE COUNTY... The heavy rain has ended over the Hualapai Mountains. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3492 11399 3519 11394 3516 11373 3488 11373 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 4:29 PM MST, 1 hour 7 minutes earlier. Its key messages:
- * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday.
Area forecast discussion, Sep 3, 4:29 PM MST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 429 PM PDT Wed Sep 3 2025 .KEY MESSAGES... * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. && .DISCUSSION... An upper level system located along the California/Nevada border is the main trigger for storms across the area this afternoon and evening. A band leftover showers from overnight along with substantial cloud cover will delay the overall activity for much of the afternoon in southern Nevada. This system will push to the northeast and through southern Nevada overnight bringing much of the activity with it. Another area of focus will be over central and northern Mohave County, with storms moving similarly from south to north. The main impact from these storms will be heavy downpours but the storms will be moving relatively fast and should help limit rainfall totals at a given location. However, training of storms is also possible. Gusty outflow winds with storms will be most favored over Mohave County where DCAPE values are exceeding 1000 J/kg. Drier air will continue to push to the east over the next several days. Storms are more likely over Clark, Lincoln and Mohave Counties on Thursday and Friday, and favoring Mohave County on Saturday. Direct moisture related to Hurricane Lorena should stay well to our southeast. Temperatures will remain below normal through the period with highs in the Las Vegas Valley remaining in the 90s. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...As of 23Z, scattered thunderstorms were affecting all four approach corridors, but not yet the terminal. High resolution models have been consistent today in showing storms developing south of the valley and moving at or near the terminal between 01Z and 04Z. Not especially confident in these details, but have included it in the TAF. If these storms occur, the main threats will be erratic gusty winds, heavy rain, and lower ceilings. After quiet weather overnight, scattered storms are expected to develop on the mountains again Thursday afternoon, likely affecting all corridors again. Due to all the thunderstorms around the region, there is very little confidence in winds at the terminal at any time. Temperatures are expected to remain below 100F Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...Scattered thunderstorms will affect the region through the evening, with the greatest coverage over northwest Arizona and lesser coverage over southern Nevada and southeast California. The main threats with storms will be erratic gusty winds, very heavy rain, and low ceilings with terrain obscuration. Away from thunderstorms, wind gusts should be 20 knots or less. Thunderstorms should dissipate tonight, and another round of storms developing over the mountains can be expected Thursday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Czyzyk AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:56 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Sep 4, 3:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.